Alert archive / California / Flash Flood Warnings in 2010

Flash Flood Warning 7, NWS Reno, NV

July 16, 2010Mono County, California

NWS Reno, NV issued this flash flood warning at Jul 16, 2010, 5:30 PM PDT for Mono County, California. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2010, 5:30 PM PDT (00:30 UTC)
Expired
Jul 16, 2010, 7:00 PM PDT
In force
90 min
Issued by
NWS Reno, NV
Area
Storm-based polygon
Flood severity
None

County Mono County, CA

The radar

The Reno radar (KRGX), 142 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 0.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2010-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 91 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2010-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
91 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
2504 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

085 
WGUS55 KREV 170030
FFWREV
CAC051-170200-
/O.NEW.KREV.FF.W.0007.100717T0030Z-100717T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RENO NV
530 PM PDT FRI JUL 16 2010

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN MONO COUNTY IN CENTRAL CALIFORNIA...

* UNTIL 700 PM PDT

* AT 519 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  HEAVY RAIN WILL CONTINUE OVER THE SWEETWATER MOUNTAINS IN 
  NORTHERN MONO COUNTY.

* RAINFALL ESTIMATES IN THE AREA HAVE EXCEEDED 2.50 INCHES SINCE 3   
  PM. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT   
  THE AREA THROUGH 630 PM.

EXCESSIVE RUNOFF OVER THE SWEETWATER MOUNTAINS WILL RESULT IN RAPID 
AND VERY DANGEROUS FLOWS INTO THE SMALLER CREEKS LEADING INTO THE 
EAST FORK OF THE WALKER RIVER NORTH OF BRIDGEPORT RESERVOIR.  HIGH 
AND DANGEROUS FLOWS ARE ALSO AFFECTING COTTONWOOD CREEK AND DEEP 
CREEK...LEADING INTO THE WEST FORK OF THE WALKER RIVER.

DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN 
DEPTH BY FOOT OR BY AUTOMOBILE.

LAT...LON 3856 11937 3845 11922 3834 11936 3847 11950

$$

BRONG
2 follow-up statements
747 
WGUS75 KREV 170128
FFSREV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
628 PM PDT FRI JUL 16 2010

CAC051-170200-
/O.CON.KREV.FF.W.0007.000000T0000Z-100717T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONO CA-
628 PM PDT FRI JUL 16 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM PDT FOR
NORTHWESTERN MONO COUNTY...

AT 625 PM PDT...SHOWERS AND THUNDERSTORMS ARE DECREASING OVER THE 
SWEETWATER MOUNTAINS IN NORTHERN MONO COUNTY.  RAINFALL COULD END 
OVER THE WARNED AREA BY 630 PM. 

RAINFALL ESTIMATES IN THE AREA HAVE EXCEEDED 2.50 INCHES SINCE 3   
PM.  HIGH FLOWS WILL DECREASE ON CREEKS AND STREAMS LEADING INTO 
THE EAST FORK OF THE WALKER RIVER NORTH OF BRIDGEPORT 
RESERVOIR...AND COTTONWOOD CREEK AND DEEP CREEK LEADING INTO THE 
WEST FORK OF THE WALKER RIVER.

DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN 
DEPTH BY FOOT OR BY AUTOMOBILE.

LAT...LON 3856 11937 3845 11922 3834 11936 3847 11950

$$

BRONG
703 
WGUS75 KREV 170154
FFSREV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
654 PM PDT FRI JUL 16 2010

CAC051-170201-
/O.EXP.KREV.FF.W.0007.000000T0000Z-100717T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONO CA-
654 PM PDT FRI JUL 16 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 PM PDT FOR NORTHWESTERN
MONO COUNTY...

THE STORMS THAT EARLIER PROMPTED THE FLASH FLOOD WARNING OVER THE 
SWEETWATER MOUNTAINS IN NORTHERN MONO COUNTY HAVE DISSIPATED. MINOR 
FLOODING OF LOW SPOTS MAY CONTINUE FOR SEVERAL HOURS.

IF YOU WITNESSED FLASH FLOODING IN MONO COUNTY...CALL THE NATIONAL 
WEATHER SERVICE IN RENO AT 775-673-8100.

LAT...LON 3856 11937 3845 11922 3834 11936 3847 11950

$$

BRONG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 5:24 PM PDT, 6 minutes earlier.

Area forecast discussion, Jul 16, 5:24 PM PDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
524 PM PDT FRI JUL 16 2010

.UPDATE...
STORMS QUICKLY PUSHING EAST ACROSS AREAS NORTH OF US-50...THUS
HAVE REMOVED NORTHERN LYON FROM THE FLASH FLOOD WATCH.

STORMS CONTINUE TO TRAIN OVER MONO COUNTY...WHERE THE HIGHEST
POTENTIAL FOR FLASH FLOODS WILL CONTINUE THROUGH THIS EVENING.
OVER THE SWEETWATER MOUNTAINS IN NORTHERN MONO COUNTY RADAR
RAINFALL ESTIMATES HAVE EXCEEDED 2.50 INCHES SINCE 3 PM.
ADDITIONAL RAINFALL OVER THE HIGH SIERRA IN MONO COUNTY HAVE
CAUSED MINOR ROCK SLIDES ON TIOGA PASS...CA 120.  BRONG

&&

.PREVIOUS DISCUSSION... /ISSUED 408 PM PDT FRI JUL 16 2010/

UPDATE...DID CLEAR RENO-TAHOE ZONES FROM FLASH FLOOD WATCH AS
STORMS MOVING WELL EAST OF THE AREA...WITH SOUTHWEST-WEST WINDS
INCREASING OVER THE SIERRA CREST.

MAIN CONCERN FOR FLASH FLOODING CONTINUES TO BE MONO COUNTY AS
STORMS SHOWING LITTLE TO NO MOTION AND/OR STORM TRAINING. BRONG

PREVIOUS DISCUSSION... /ISSUED 230 PM PDT FRI JUL 16 2010/

SHORT TERM... THUNDERSTORMS ARE THE MAIN WEATHER CONCERN AT THIS
TIME WITH THE POTENTIAL FOR FLASH FLOODING THIS AFTERNOON/EVENING.
HIGH PRESSURE OVER THE FOUR CORNERS WILL BRING ANOTHER HOT DAY
TODAY WITH MOIST SOUTHERLY FLOW IN THE MID LEVELS. PWATS HAVE
INCREASED SIGNIFICANTLY SINCE YESTERDAY WITH THE 12Z RNO SOUNDING
SHOWING 0.93 INCH. THE COMBINATION OF HOT WEATHER AND INCREASING
MOISTURE WILL RESULT IN ISOLATED TO SCATTERED THUNDERSTORMS THIS
AFTERNOON AND EVENING. WEAK STEERING LEVEL WINDS WILL CONTRIBUTE
TO SLOW STORM MOTIONS...AND WITH THE AMOUNT OF MOISTURE IN
PLACE...FLASH FLOODING IS THE BIGGEST CONCERN. THE GREATEST RISK
FOR THUNDERSTORMS AND FLASH FLOODING WILL GENERALLY BE SOUTH OF
I-80 AND WEST OF HWY 95...ALTHOUGH ISOLATED THUNDERSTORMS WITH
HEAVY RAIN ARE ALSO POSSIBLE TO THE NORTH AND EAST OF THESE AREAS
AS WELL.

MAX TEMPERATURES WILL LIKELY BE MODERATED SOME DUE TO THE INCREASE
IN MOISTURE AND CLOUDS...ESPECIALLY THOSE AFOREMENTIONED AREAS SOUTH
OF I-80 AND WEST OF HWY 95. ELSEWHERE...HIGH TEMPS WILL REMAIN WELL
ABOVE SEASONAL AVERAGES WITH UPPER 90S TO 100S IN THE LOWER
VALLEYS/SINKS AND MID TO UPPER 80S IN THE TAHOE BASIN.

REMOVED THE SLIGHT CHANCE OF NOCTURNAL STORMS FROM THE FORECAST FOR
TONIGHT AS THE BEST FORCING PER THE DYNAMIC TROPOPAUSE APPEARS TO
MOVE THROUGH DURING THE EVENING HOURS. FURTHERMORE...OPERATIONAL
MODELS HAVE REALLY BACKED OFF ON THE AMOUNT OF ELEVATED INSTABILITY
OVERNIGHT WITH MUCAPE 0-50 J/KG...HLTT IN THE 20S TO NEAR 30...AND
500-300 MB LAPSE RATES OF 6.75C OR LESS.

FOR SATURDAY THROUGH MONDAY...A SHORTWAVE TROUGH APPROACHING THE PAC
NW WILL ACT TO FLATTEN THE RIDGE OVER THE AREA AND EVENTUALLY BRING
DRIER WESTERLY FLOW TO THE REGION. LINGERING MOISTURE COULD STILL
CAUSE AN ISOLATED STORM OR TWO TO DEVELOP OVER MINERAL AND MONO
COUNTIES AND ALSO ALONG THE LASSEN CONVERGENCE ZONE SATURDAY. DRY
SUNDAY AND MONDAY. HIGH TEMPERATURES WILL CHANGE VERY LITTLE ON
SATURDAY. A LITTLE COOLER SUNDAY...THEN AN ADDITIONAL SEVERAL
DEGREES OF COOLING MONDAY AS A TROUGH SETTLES OVER THE AREA. HIGHS
BY MONDAY COULD FALL TO NEAR SEASONAL AVERAGES. MODELS CONTINUE TO
SHOW AN INCREASED THERMAL GRADIENT SETTING UP SUNDAY/MONDAY AS THE
TROUGH MOVES IN. THIS WILL CAUSE DRY GUSTY AFTERNOON WINDS WITH LOW
HUMIDITY VALUES AND POOR OVERNIGHT RECOVERIES. SCV

LONG TERM...TUESDAY THROUGH FRIDAY... MADE VERY MINIMAL CHANGES
TO THE LONG TERM. MODELS STILL BRING UPPER TROUGH INTO THE PAC NW
WITH SOUTHWEST FLOW INCREASING ALOFT. AN EXTREMELY DRY AIR MASS IN
PLACE WILL ALLOW FOR VERY POOR RELATIVE HUMIDITY RECOVERIES
OVERNIGHT OVER MUCH OF THE REGION. WIDESPREAD AREAS OF SINGLE
DIGITS AND TEENS FOR RELATIVE HUMIDITY WILL PERSIST DURING THE
TUESDAY THROUGH FRIDAY TIME PERIOD. TEMPERATURES ARE EXPECTED TO
BE NEAR NORMAL AS A COOLING TREND WITH THE FALLING HEIGHTS
ASSOCIATED WITH THE TROUGH.

UPPER LEVEL JET WILL MOVE INTO THE NORTHERN PORTIONS OF THE CWA
WHICH WILL BRING UPPER LEVEL SUPPORT FOR WINDS NEAR THE SURFACE AND
THE RIDGETOPS. A STRONG THERMAL GRADIENT WILL SETUP BETWEEN THE
SIERRA AND WESTERN NV...WHICH WILL FURTHER ALLOW FOR AN INCREASE IN
THE WINDS...ESPECIALLY IN THE AFTERNOONS. WITH THE EXTREMELY DRY AIR
MASS AND BREEZY WINDS IN PLACE...IT IS POSSIBLE THAT CRITICAL FIRE
WEATHER CONDITIONS WILL CONTINUE FROM AT LEAST MONDAY INTO TUESDAY
OF NEXT WEEK...ESPECIALLY FOR THE LOWER ELEVATIONS.

TROUGH WILL REMAIN OVER THE PAC NW THROUGH THU...WITH A RIDGE
POSSIBLE BUILDING IN ON FRIDAY. MODEL DIFFERENCES DO NOT PROMOTE
HIGH CONFIDENCE IN THE EXIT OF THE TROUGH AT THIS TIME SO DID NOT GO
WITH A PARTICULAR SOLUTION YET. LINDAMAN

AVIATION...
INCREASED MOISTURE INTO THE REGION WILL CONTINUE TO BRING ISOLATED
THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. STORMS HAVE FORMED
NEAR SOUTH LAKE TAHOE AND THE PINE NUT MOUNTAINS...BRINGING HEAVY
RAIN AND LOWER CEILINGS. WEST WINDS IN THE AFTERNOON WILL END THE
THUNDERSTORMS IN THE TAHOE BASIN BY 23Z...THEN PUSHING EAST OF KRNO
BY 02Z.

THUNDERSTORMS MAY CAUSE STRONG GUSTY AND ERRATIC OUTFLOW WINDS UP
TO 40KT...ESPECIALLY IN THE LATE AFTERNOON OVER KRNO. LINDAMAN

FIRE WEATHER... A SHORTWAVE MOVING ACROSS THE PACIFIC NORTHWEST
WILL FLATTEN THE RIDGE CURRENTLY OVER THE FORECAST AREA ON
SATURDAY...CUTTING OFF THE MOISTURE SOURCE THAT LED TO TODAYS
OUTBREAK OF THUNDERSTORMS. THE BEST CHANCE FOR STORMS ON SATURDAY
WILL BE ACROSS MONO AND MINERAL COUNTIES WHERE THE MOISTURE WILL
LINGER THE LONGEST.

AS THE RIDGE SLIDES TO THE EAST ON SUNDAY...A PLUME OF VERY DRY
AIR ALOFT WILL MOVE ACROSS NORTHERN CALIFORNIA AND
NEVADA. THIS WILL SET THE STAGE FOR CRITICAL FIRE WEATHER
CONDITIONS ACROSS THE AREA ON SUNDAY AND MONDAY. A FIRE WEATHER
WATCH HAS BEEN ISSUED FOR SUNDAY AFTERNOON THROUGH MONDAY EVENING
FOR AREAS ALONG AND EAST OF HIGHWAY 395.

THE GREATEST CONCERN ON SUNDAY ARE GUSTY WINDS...WITH WESTERLY
WIND ANOMALIES FROM THE GEFS AT 700 MB 2-3 STANDARD DEVIATIONS
ABOVE NORMAL ON SUNDAY AFTERNOON. THESE WINDS WHEN MIXED TO THE
SURFACE COMBINED WITH LOW RH'S COULD CREATE CRITICAL FIRE
CONDITIONS AT MID-SLOPE AND VALLEY LOCATIONS ON SUNDAY AFTERNOON
AND EVENING.

AFTER A NIGHT OF POOR RH RECOVERIES...MONDAY LOOKS TO BE THE BEST CHANCE
FOR CRITICAL FIRE WEATHER CONDITIONS. THE DRY AIR INTRUSION ALOFT
WILL HAVE HAD PLENTY OF TIME TO MIX TO THE SURFACE BY MONDAY...AND
WHEN COMBINED WITH AFTERNOON ZEPHYR WINDS...EXPECT CRITICAL
CONDITIONS TO DEVELOP ON MONDAY AFTERNOON. SREF PROBABILITY OF RH
LESS THAN 15 PERCENT IS GREATER THAN 90 PERCENT ACROSS MUCH OF THE
FIRE WEATHER DISTRICT ON MONDAY. MYRICK

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING
     NVZ450-453-458-459.

     FLASH FLOOD WATCH UNTIL 8 PM PDT THIS EVENING NVZ001.

CA...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING
     CAZ270-273-278.

     FLASH FLOOD WATCH UNTIL 8 PM PDT THIS EVENING CAZ073.

&&

HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Jul 16, 6:57 AM PDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
657 AM PDT FRI JUL 16 2010

CAZ070>073-NVZ001>005-170200-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
657 AM PDT FRI JUL 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
AND EVENING. ABUNDANT MOISTURE WILL ALLOW FOR LOCALLY HEAVY
RAINFALL WITH THE STRONGER STORMS.

FLASH FLOODING WILL BE POSSIBLE IN THE CENTRAL SIERRA FROM THE
LAKE TAHOE BASIN SOUTHWARD...AND IN THE RENO...CARSON CITY AND
MINDEN AREAS...THIS AFTERNOON AND EVENING. AS A RESULT...A FLASH
FLOOD WATCH HAS BEEN ISSUED FOR THESE AREAS FOR THIS AFTERNOON AND
EVENING. PLEASE REFER TO WGUS65 KREV RNOFFAREV FOR FURTHER DETAILS
ON THE POTENTIAL FOR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WITH HIGH PRESSURE OVER THE REGION WILL ALLOW FOR WARM AND DRY
CONDITIONS THROUGH MID-WEEK. NEAR RECORD HIGH TEMPERATURES ARE
POSSIBLE SATURDAY AND SUNDAY...WITH NEAR NORMAL TEMPERATURES NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SPOTTERS
ARE ASKED TO REMAIN ALERT AND REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE.

O'HARA

HTTP://WEATHER.GOV/RENO

In the hours before

Special weather statement, Jul 16, 2:16 PM PDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
216 PM PDT FRI JUL 16 2010

NVZ002-003-162215-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-
216 PM PDT FRI JUL 16 2010

...THUNDERSTORM DEVELOPING OVER RENO...

AT 212 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A THUNDERSTORM NEAR RENO-TAHOE INTERNATIONAL AIRPORT...AND MOVING
NORTHEAST AT 5 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN...AND STRONG GUSTY WINDS OF 40 TO
50 MPH... ARE EXPECTED WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...LOCKWOOD...MUSTANG...PATRICK...RENO...
  SPANISH SPRINGS AND SPARKS. THIS INCLUDES I-80 AND HIGHWAY 395
  THROUGH THE RENO AREA.

IF ON OR NEAR A LAKE...RIVER...OR SWIMMING POOL...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON
THE WATER IN A THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING NEAR
THUNDERSTORMS POSE AN IMMEDIATE DANGER TO BOATERS AND SWIMMERS.

STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/RENO ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3970 11974 3956 11951 3936 11975 3948 11993
TIME...MOT...LOC 2114Z 222DEG 3KT 3949 11977

HOHMANN
Local storm report, Jul 16, 2:30 PM PDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
230 PM PDT FRI JUL 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0102 PM     HEAVY RAIN       1 ENE TOPAZ LAKE        38.70N 119.53W
07/16/2010  M0.44 INCH       DOUGLAS            NV   TRAINED SPOTTER

            0.44 INCHES OF RAIN FELL IN 42 MINUTES.

&&

LINDAMAN
Local storm report, Jul 16, 2:34 PM PDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
234 PM PDT FRI JUL 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HEAVY RAIN       MARKLEEVILLE            38.70N 119.78W
07/16/2010  M1.19 INCH       ALPINE             CA   MESONET

            SENSOR IN MARKLEEVILLE, CA REPORTED 1.19 INCHES OF
            RAINFALL IN APPROXIMATELY 35 MINUTES. PONDING ON ROADWAYS
            WAS REPORTED WITH VERY HEAVY RAINFALL.

0225 PM     HAIL             1 E RENO                39.54N 119.80W
07/16/2010  E0.50 INCH       WASHOE             NV   TRAINED SPOTTER

            PEA TO MARBLE SIZE HAIL REPORTED TWO MILES SOUTH OF MILL
            STREET ON SOUTH VIRGINIA STREET.

&&

MCGUIRE
Special weather statement, Jul 16, 3:14 PM PDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
314 PM PDT FRI JUL 16 2010

NVZ004-162315-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
314 PM PDT FRI JUL 16 2010

...THUNDERSTORMS WITH GUSTY WINDS AND BLOWING DUST...

AT 307 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST OF
LOVELOCK TO 7 MILES EAST OF LAHONTAN RESERVOIR.

STRONG GUSTY WINDS OF 40 TO 50 MPH ARE EXPECTED AHEAD OF THESE
STORMS.

* LOCATIONS AFFECTED INCLUDE...FALLON...FALLON STATION...HAZEN...SAND
  MOUNTAIN CAMPGROUND...SAND MOUNTAIN AND STILLWATER.

GUSTY WINDS AHEAD OF THESE STORMS WILL CAUSE AREAS OF BLOWING DUST
WITH LOCALLY REDUCED VISIBILITIES TO LESS THAN ONE QUARTER MILE AT
TIMES. THIS COULD AFFECT TRAVEL ON HIGHWAY 95 AND INTERSTATE 80.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 4016 11819 3923 11842 3922 11884 3943 11907
      3993 11903 4016 11885
TIME...MOT...LOC 2209Z 261DEG 10KT 4005 11865 3944 11893

SCV
Special weather statement, Jul 16, 4:32 PM PDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
432 PM PDT FRI JUL 16 2010

NVZ004-170100-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
432 PM PDT FRI JUL 16 2010

...STRONG THUNDERSTORMS MOVING ACROSS THE NEVADA BASIN AND RANGE...

AT 424 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A CLUSTER OF STRONG THUNDERSTORMS OVER PERSHING AND CHURCHILL
COUNTIES MOVING NORTHEAST AT 5 MPH.

OCCASIONAL LIGHTNING AND GUSTY WINDS OF AROUND 35 TO 45 MPH ARE
EXPECTED WITH THESE STORMS. AREAS OF BLOWING DUST MAY REDUCE
VISIBILITIES BELOW 3 MILES AT OR AROUND ANY STORMS THAT DEVELOP.

* LOCATIONS AFFECTED INCLUDE...DIXIE VALLEY...IMLAY...LOVELOCK...MILL
  CITY...OREANA...RYE PATCH RESERVOIR...INTERSTATE 80 AND HIGHWAYS
  50 AND 95.

THESE STORMS ARE PRODUCING LITTLE OR NO RAINFALL...HOWEVER LIGHTNING
AND GUSTY WINDS ARE LIKELY NEAR THESE STORMS. WATCH FOR AREAS OF
BLOWING DUST AND REDUCED VISIBILITIES.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 4083 11769 3958 11745 3929 11868 4004 11848
      4058 11900
TIME...MOT...LOC 2326Z 238DEG 5KT 4055 11883 3932 11842

LINDAMAN
Special weather statement, Jul 16, 5:19 PM PDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
519 PM PDT FRI JUL 16 2010

CAZ073-170115-
MONO-
519 PM PDT FRI JUL 16 2010

...MODERATE RAIN CONTINUES OVER THE HIGH SIERRA OF MONO COUNTY...

AT 515 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
SHOWERS AND THUNDERSTORMS ALONG THE SIERRA CREST FROM MT WARREN
ABOVE LEE VINING TO MAMMOTH MOUNTAIN...THIS INCLUDES HIGHWAY 120
TIOGA PASS.

THESE STORMS HAVE PRODUCED AS MUCH AS 0.75 INCHES OF RAIN SINCE 4
PM. THE CALIFORNIA HIGHWAY PATROL HAS REPORTED A SMALL ROCK SLIDE ON
HIGHWAY 120 AT 9000 FEET NEAR WARREN CANYON.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE HALF INCH PER HOUR...AND SMALL HAIL...ARE OCCURRING WITH THE
STORMS.

* LOCATIONS AFFECTED INCLUDE...JUNE LAKE...MAMMOTH LAKES...MAMMOUTH
  MOUNTAIN...TIOGA PASS.

HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE.
TENTS AND TREES ARE UNSAFE SHELTERS DURING THUNDERSTORMS. STAY AWAY
FROM CREEKS AND STREAMS AS WATER LEVELS WILL RISE RAPIDLY NEAR
THUNDERSTORMS.

IN AREAS OF STEEP TERRAIN MINOR ROCK SLIDES WILL OCCUR UNTIL THE
RAINFALL ENDS.

&&

LAT...LON 3756 11901 3772 11911 3773 11919 3777 11923
      3779 11920 3789 11921 3795 11932 3802 11932
      3803 11929 3782 11903 3756 11892 3754 11897
TIME...MOT...LOC 0012Z 233DEG 7KT 3776 11906

BRONG

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 5:19 PM PDTSpecial Weather StatementREVMono56 min
Jul 17, 2:52 PM PDTRed Flag WarningREVLassen, Modoc30 hr

Nearby

Flash Flood Warnings in California, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.